MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER DEFORMITY; TORQUE LIMITING ADAPTER, 105IN-LBS

SEASPINE ORTHOPEDICS CORPORATION MARINER DEFORMITY; TORQUE LIMITING ADAPTER, 105IN-LBS
Model Number MD2-004105
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The md2-004105 torque limiting adapter, 105in-lbs was returned for analysis and is currently being evaluation by product development review of qf-10-01-99 mariner system ifu possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis), bending, disassembly, or fracture of implant and components, loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin subsidence of the implant into adjacent bone loss of proper spinal curvature, correction, height, and/or reduction increased biomechanical stress on adjacent levels improper surgical placement of the implant causing stress shielding of the graft or fusion mass intraoperative fracture or perforation of the spine postoperative fracture due to trauma, defects, or poor bone stock serious complications associated with any surgery may occur.
 
Event or Problem Description
Seaspine/orthofix became aware on 28-oct-2025 that during final tightening of the construct, the surgeon reported difficulty achieving final torque on the left s1 set screw.After successfully tightening the right s1 screw, the surgeon attempted to final tighten the left s1 set screw; however, the set screw repeatedly "popped" and continued to turn without the torque handle clicking.The surgeon removed the rod, replaced the s1 screw on the left side, reinserted the rod, and used a new set screw to complete the construct.This resulted in an estimated surgical delay of approximately 20-30 minutes, prompting this report.The procedure was completed successfully and no patient injury occurred.This report is being submitted for the md2-004105 torque limiting adapter, 105in-lbs.
 
Additional Manufacturer Narrative
Functional testing of the md2-004105 was performed and was successful.The device audibly clicked upon achievement of final torque.Maximum torque was evaluated using a torque meter, and the measured torque was within the specified acceptance criteria for the device.The md2-004105 was confirmed to be within specification and calibration at the time of testing.Based on these results, no evidence was identified to indicate that the md2-004105 contributed to the reported failure mode.Review of qf-10-01-99 mariner system ifu: possible adverse events.Like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis), bending, disassembly, or fracture of implant and components, loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain pain, discomfort, or abnormal sensations due to the presence of the device.Pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin.Subsidence of the implant into adjacent bone.Loss of proper spinal curvature, correction, height, and/or reduction.Increased biomechanical stress on adjacent levels.Improper surgical placement of the implant causing stress shielding of the graft or fusion mass.Intraoperative fracture or perforation of the spine.Postoperative fracture due to trauma, defects, or poor bone stock.Serious complications associated with any surgery may occur.

Brand Name
MARINER DEFORMITY
Common Device Name
TORQUE LIMITING ADAPTER, 105IN-LBS
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad, CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
robin quiusky
5770 armada dr.
carlsbad, CA 92008
MDR Report Key23646597
Report Number3012120772-2025-00063
Device Sequence Number4823254
Product Code LXH
UDI-Device Identifier10889981272654
UDI-Public10889981272654
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD2-004105
Device Catalogue NumberMD2-004105
Device Lot NumberBD3154801A-35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown